Lipitor Side-Effects and News about Lithium® Senior Health News Banner

Lipitor â Side-Effects, Safety and Recall Information

According to then FDA, side-effects from  Lipitor


®* are not common, but they can occur. Tell your doctor if any of these side-effects are severe or do not go away:


· gas
· stomach pain or cramps
· diarrhea
· constipation
· heartburn
· headache
· blurred vision
· dizziness
· rash or itching
· upset stomach


If you experience any of the following side-effects, call your doctor immediately:


· muscle pain
· tenderness
· muscle cramps or weakness with or without a fever




Voluntary recall of Lipitorâ

(May 23, 2003) FDA announced that Albers Medical Distributors, Inc voluntary recalled 3 lots of 10 mg 90-count bottles of the cholesterol-lowering drug Lipitorâ and is warning healthcare providers and others that these three lots of counterfeit Lipitorâ represent a potentially significant risk to consumers. FDA's investigation into this matter is continuing.

Original Lipitorâ  recall expanded

(June 9, 2003) Albers expanded their original voluntary recall to include all lots of Lipitorâ that Albers purchased, which were packaged by Med-Pro.

Additional details:

 

Extensive details about the effects and side-effects of Lipitorâ are available in a 16-page report from the US Food and Drug Administration at http://www.fda.gov/cder/foi/label/2001/20702s25lbl.pdf .

 


*Lipitor® (atorvastatin calcium) is a synthetic lipid-lowering agent. Atorvastatin is an inhibitor of 3-hydroxy-3-methylglutaryl-coenzyme A (HMG-CoA) reductase. This enzyme catalyzes the conversion of HMG-CoA to mevalonate, an early and rate-limiting step in cholesterol biosynthesis.

Disclaimer: The information presented here is not meant to be medical advice nor to act as a substitute for medical advice. Serious side-effects, including death, could result if one were to take any prescription medicine without the supervision of a physician.



Copyright 2003, Thomas Manaugh, PhD